my latest test results with t3....Will a high t3 make me feel bad?

Pathology Investigations

Serum free triiodothyronine level 20.0 pmol/L [3.5 - 6.2]

Above high reference limit

Elevated fT3 depends on dose timing but suggest repeat in 6-8

weeks to exclude over replacement

Serum free T4 level 15.3 pmol/L [8.0 - 16.0]

Thyroid results suggest adequate thyroxine replacement.

Serum TSH level 0.70 mU/L [0.54 - 4.25]

Updated thyroid hormone reference intervals based on local

population data (1st September 2015)

Thyroid results suggest adequate thyroxine replacement.

im not sleeping, i feel jittery and have chronic heart palpitations...but that could be due to lack of sleep and the fact that I'm highly anxious right now...feeling utterly miserable,

10 Replies

oldestnewest
  • Your T3 is way over the top of the range, that will cause your symptoms.

  • do you think i should go on t4 only?

  • Can't advise on that but you need to reduce that T3 level asap.

  • BL,

    Re previous post ...

    . .. .[... Serum ferritin level 16 ug/L [11.0 - 307.0]...] ... is much too LOW.

    Ferritin is a storage hormone and your hair follicles actually store ferritin. When your iron levels are low, it steals from the stored supply leaving the follicles short. Insufficient ferritin will not only affect the life cycle of your hair but also change its texture.

    As previously advised iron is key for conversion of T4-T3 and low levels may decrease deiodinase activity resulting in conversion to RT3 ( rather than the active hormone). This means you could be hypothyroid (with low ferritin) and yet appear “normal” .... .. or "elevated" according to your T3 testing ! ... /.. Low ferritin can also be indicative of a later full blown anaemia before the red blood cell count begins to decline.

    You wrote ...[ .. am i normal? is this as good as it gets am i destined for more of this misery? .. ] ...

    You are OVER REPLACED as indicated by a T3 result that is way over range ... . no wonder you are not sleeping, feel jittery and have chronic heart palpitations..... . you need to reduce ! ! ... When did you last take your NDT dose previous to testing ? ...

    Even T4 is top of range and usually drops a little when T3 (in NDT) is medicated. Also, medicating NDT with inadequate iron levels can bring about feelings of nervousness, anxiety and palpitations.

    ...so yes, a high level of T3 can make you feel bad... Although T3 doesn't directly convert to RT3, it can contribute to the raising of it by inhibiting T4 conversion after elevating bilirubin levels which are toxic to and damaging to liver mitochondria.

    I think your sups are really good.... ....I suspect (but don't know) you probably raised NDT too much, too fast with low iron.... and note .. I lost hair when I slowly introduced T3 with optimal of everything (except T3 ! ) ... but it grew back within a few months ...

    I (now) think you should stay on Armour .. having started it ! ! ...But reduce dose a little and have confidence. What dose are you medicating ? / / ...

    I hope you feel better soon.

    .

  • Crying* thank you for giving me some hope!.....i was on armour but had to opt for THRiOYD the stuff from thialand which i read about on here and came recommended by a friend.

    i have been taking 2 grains then popped it up to 2.5 grains a couple weeks ago....

    should just go back to two? was thinking of two one day and 1.5 the next but i think ill get confused and forget what i took when so sound rather just do something simple...

    thank you for such a kind reply xx

  • Bioluminesence,

    You are very over medicated to have FT3 so high. What thyroid meds are you taking and did you take them prior to your blood draw?

  • No i stopped them on the morning i had tests, I'm on two grains of throiyd the stuff from Thailand?

  • Bioluminence,

    Something's a bit off. I'd really expect to see very suppressed TSH with such high FT3. Because your FT3 and your symptoms indicate over medication I'd be inclined to reduce to 1 grain and retest in 6-8 weeks.

  • hello i was taking throyd the stuff from thialand..ive had to change over from armour as that was too expensive....i dint take it on the morning of the blood draw...

  • PS thank you to everyone here who is helping me...you have no idea..well maybe you do!! how much I've struggled and how devastated i feel....

    thank you for your lovely advice and comments...and for giving me some guidance and hope...

    i have met some lovely people here

You may also like...